Advertisement

A Nash-Moser Approach to KAM Theory

  • Massimiliano BertiEmail author
  • Philippe Bolle
Part of the Fields Institute Communications book series (FIC, volume 75)

Abstract

Any finite dimensional embedded invariant torus of a Hamiltonian system, densely filled by quasi-periodic solutions, is isotropic. This property allows us to construct a set of symplectic coordinates in a neighborhood of the torus in which the Hamiltonian is in a generalized KAM normal form with angle-dependent coefficients. Based on this observation we develop an approach to KAM theory via a Nash-Moser implicit function iterative theorem. The key point is to construct an approximate right inverse of the differential operator associated to the linearized Hamiltonian system at each approximate quasi-periodic solution. In the above symplectic coordinates the linearized dynamics on the tangential and normal directions to the approximate torus are approximately decoupled. The construction of an approximate inverse is thus reduced to solving a quasi-periodically forced linear differential equation in the normal variables. Applications of this procedure allow to prove the existence of finite dimensional Diophantine invariant tori of autonomous PDEs.

References

  1. 1.
    Arcostanzo, M., Arnaud, M.C., Bolle, P., and Zavidovique, M.: Tonelli Hamiltonians without conjugate points and C 0 integrability. Math. Z. 280, 165–194 (2015)CrossRefMathSciNetGoogle Scholar
  2. 2.
    Baldi, P., Berti, M., Montalto, R.: KAM for quasi-linear and fully nonlinear forced perturbations of Airy equation. Math. Ann. 359(1–2), 471–536 (2014)zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Baldi, P., Berti, M., Montalto, R.: KAM for autonomous quasi-linear perturbations of KdV, preprint (2014)Google Scholar
  4. 4.
    Berti, M., Bolle, P.: Sobolev quasi periodic solutions of multidimensional wave equations with a multiplicative potential. Nonlinearity 25, 2579–2613 (2012)zbMATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Berti, M., Bolle, P.: Quasi-periodic solutions with Sobolev regularity of NLS on \(\mathbb{T}^{d}\) with a multiplicative potential. J. Eur. Math. Soc. 15, 229–286 (2013)zbMATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Berti, M., Bolle, P.: Quasi-periodic solutions for autonomous NLW on \(\mathbb{T}^{d}\) with a multiplicative potential, in preparationGoogle Scholar
  7. 7.
    Berti, M., Bolle, P., Procesi, M.: An abstract Nash-Moser theorem with parameters and applications to PDEs. Ann. I. H. Poincaré 1, 377–399 (2010)CrossRefMathSciNetGoogle Scholar
  8. 8.
    Berti, M., Corsi, L., Procesi, M.: An abstract Nash-Moser theorem and quasi-periodic solutions for NLW and NLS on compact Lie groups and homogeneous spaces. Comm. Math. Phys. 334, 1413–1454 (2015)zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Bourgain, J.: Construction of quasi-periodic solutions for Hamiltonian perturbations of linear equations and applications to nonlinear PDE. Int. Math. Res. Not. 11, 475–497 (1994)CrossRefMathSciNetGoogle Scholar
  10. 10.
    Bourgain, J.: Quasi-periodic solutions of Hamiltonian perturbations of 2D linear Schrödinger equations. Ann. Math. 148, 363–439 (1998)zbMATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Bourgain, J.: Green’s function estimates for lattice Schrödinger operators and applications. Annals of Mathematics Studies, vol. 158. Princeton University Press, Princeton (2005)Google Scholar
  12. 12.
    Craig, W.: Problèmes de petits diviseurs dans les équations aux dérivées partielles, Panoramas et Synthèses, vol. 9. Société Mathématique de France, Paris (2000)Google Scholar
  13. 13.
    Craig, W., Wayne, C.E.: Newton’s method and periodic solutions of nonlinear wave equation. Comm. Pure Appl. Math. 46, 1409–1498 (1993)zbMATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    De la Llave, R., Gonzalez, A., Jorba, A., Villanueva, J.: KAM theory without action-angle variables. Nonlinearity 18, 855–895 (2005)zbMATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Eliasson, L.H.: Perturbations of stable invariant tori for Hamiltonian systems. Annali della Scuola Normale Superiore di Pisa - Classe di Scienze (4) 15(1), 115–147 (1988)Google Scholar
  16. 16.
    Eliasson, L.H., Kuksin, S.: KAM for non-linear Schrödinger equation. Ann. Math. 172, 371–435 (2010)zbMATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Fejoz, J.: Démonstration du théorème d’ Arnold sur la stabilité du système planétaire (d’ après M. Herman). Ergodic Theory Dyn. Syst. 24, 1–62 (2004)Google Scholar
  18. 18.
    Fontich, E., De La Llave, R., Sire, Y.: A method for the study of whiskered quasi-periodic and almost-periodic solutions in finite and infinite dimensional Hamiltonian systems. Electron. Res. Announc. Math. Sci. 16, 9–22 (2009)zbMATHMathSciNetGoogle Scholar
  19. 19.
    Herman, M.: Inégalités “a priori” pour des tores lagrangiens invariants par des difféomorphismes symplectiques. Publ. Math. Inst. Hautes Étud. Sci. 70, 47–101 (1989)zbMATHCrossRefMathSciNetGoogle Scholar
  20. 20.
    Kuksin, S.: Hamiltonian perturbations of infinite-dimensional linear systems with imaginary spectrum. Funktsional. Anal. i Prilozhen. 21(3), 22–37, 95 (1987)Google Scholar
  21. 21.
    Kuksin, S.: Analysis of Hamiltonian PDEs, Oxford University Press, Oxford (2000)Google Scholar
  22. 22.
    Moser, J.: A rapidly convergent iteration method and non-linear partial differential equations I-II. Ann. Scuola Norm. Sup. Pisa 3(20), 265–315, 499–535 (1966)Google Scholar
  23. 23.
    Moser, J.: Convergent series expansions for quasi-periodic motions. Math. Ann. 169, 136–176 (1967)zbMATHCrossRefMathSciNetGoogle Scholar
  24. 24.
    Moser, J., Zehnder, E.: Notes on Dynamical Systems, Courant Lecture Notes, vol. 12. Courant Institute of Mathematical Sciencce, New York (2005)Google Scholar
  25. 25.
    Pöschel, J.: A KAM-theorem for some nonlinear partial differential equations. Ann. Scuola Norm. Sup. Pisa Cl. Sci. (1) 4(23), 119–148 (1996)Google Scholar
  26. 26.
    Procesi, M., Xu, X.: Quasi-Töplitz Functions in KAM Theorem. SIAM J. Math Anal. 45(4), 2148–2181 (2013)zbMATHCrossRefMathSciNetGoogle Scholar
  27. 27.
    Salamon, D., Zehnder, E.: KAM theory in configuration space. Comm. Math. Helv. 64, 84–132 (1989)zbMATHCrossRefMathSciNetGoogle Scholar
  28. 28.
    Wayne, E.: Periodic and quasi-periodic solutions of nonlinear wave equations via KAM theory. Comm. Math. Phys. 127, 479–528 (1990)zbMATHCrossRefMathSciNetGoogle Scholar
  29. 29.
    Zehnder, E.: Generalized implicit function theorems with applications to some small divisors problems I-II. Comm. Pure Appl. Math. 28, 91–140 (1975); 29, 49–113 (1976)Google Scholar

Copyright information

© Springer Science+Business Media New York 2015

Authors and Affiliations

  1. 1.SISSATriesteItaly
  2. 2.Université d’Avignon, Laboratoire de Mathématiques d’Avignon (EA2151)AvignonFrance

Personalised recommendations